Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 4, 2008, 3:08 AM PST for Inyo County, California; 4 counties in Nevada. It took effect at Jan 4, 2008, 11:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 3:08 AM PST (11:08 UTC)
- In effect from
- Jan 4, 2008, 11:00 AM PST
- Expired
- Jan 5, 2008, 4:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 041108 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 308 AM PST FRI JAN 4 2008 .A VERY STRONG PACIFIC STORM MOVING INTO THE AREA ON FRIDAY WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS LATE THIS MORNING THROUGH THIS EVENING. CAZ523>525-041215- /O.CAN.KVEF.HW.A.0001.080104T1900Z-080105T0900Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 308 AM PST FRI JAN 4 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WATCH FOR MUCH OF SAN BERNARDINO COUNTY. ALTHOUGH SOUTHWEST WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE BY THIS AFTERNOON...WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED. THUS...THE HIGH WIND WATCH HAS BEEN CANCELLED. DRIVERS SHOULD REMAIN ALERT FOR LOCALLY STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS. $$ CAZ520-522-041900- /O.UPG.KVEF.HW.A.0001.080104T1900Z-080105T0900Z/ /O.NEW.KVEF.WI.Y.0001.080104T1900Z-080105T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA 308 AM PST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR DEATH VALLEY NATIONAL PARK AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. STRONG AND GUSTY SOUTHWEST WINDS AHEAD OF A PACIFIC STORM WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EVENING. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE LIKELY. PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS 15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN BERNARDINO AND INYO COUNTIES TODAY ARE URGED TO USE CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO. $$ NVZ014-015-017-041900- /O.NEW.KVEF.WI.Y.0001.080104T1900Z-080105T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 308 AM PST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA...NYE...LINCOLN AND WESTERN CLARK COUNTIES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL SPREAD ACROSS THE AREA TODAY AS A PACIFIC STORM SYSTEM APPROACHES. GUSTS OF 40 TO 50 MPH CAN BE EXPECTED...ESPECIALLY OVER HIGHER TERRAIN AND THROUGH NORTH SOUTH ORIENTED VALLEYS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO. USE EXTRA CAUTION. $$ MORGAN
5 follow-up statements
000 WWUS75 KVEF 041745 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PST FRI JAN 4 2008 .A VERY STRONG PACIFIC STORM MOVING INTO THE AREA TODAY WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS LATE THIS MORNING THROUGH THIS EVENING. CAZ520-522-NVZ014-015-017-050100- /O.CON.KVEF.WI.Y.0001.080104T1900Z-080105T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 945 AM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY...CENTRAL-WESTERN-SOUTHERN NYE COUNTIES...WESTERN CLARK COUNTY AND LINCOLN COUNTY. STRONG AND GUSTY SOUTHWEST WINDS AHEAD OF A PACIFIC STORM WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EVENING. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE LIKELY. PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS 15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN BERNARDINO AND INYO COUNTIES TODAY ARE URGED TO USE CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO. $$
000 WWUS75 KVEF 042312 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PST FRI JAN 4 2008 .A VERY STRONG PACIFIC STORM MOVING INTO THE AREA THIS EVENING AND OVERNIGHT WILL CONTINUE TO CREATE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS THROUGH THIS EVENING. NVZ015-050015- /O.CAN.KVEF.WI.Y.0001.000000T0000Z-080105T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 312 PM PST FRI JAN 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY. AS THE STORM MOVES INTO THE AREA OVERNIGHT...GUSTY WINDS WILL LIKELY BE SEEN...BUT WIDESPREAD GUSTS TO OVER 40 MPH ARE NOT EXPECTED THROUGH THIS EVENING. $$ CAZ520-522-NVZ014-017-050300- /O.CON.KVEF.WI.Y.0001.000000T0000Z-080105T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 312 PM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY... AND WESTERN-CENTRAL-SOUTHERN NYE COUNTY. STRONG AND GUSTY SOUTHWEST WINDS AHEAD OF A PACIFIC STORM WILL CONTINUE THROUGH EARLY THIS EVENING. SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO OVER 50 MPH HAVE BEEN REPORTED DURING THE AFTERNOON...ESPECIALLY OVER THE OWENS VALLEY. THIS WINDS ARE EXPECTED TO CONTINUE THROUGH 7 PM PST BEFORE DECREASING OVERNIGHT. HOWEVER LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT. PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS 15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN BERNARDINO AND INYO COUNTIES THIS EVENING ARE URGED TO USE CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO. $$
000 WWUS75 KVEF 050255 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 655 PM PST FRI JAN 4 2008 .A VERY STRONG PACIFIC STORM MOVING INTO THE AREA THIS EVENING AND OVERNIGHT WILL CONTINUE TO CREATE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS THROUGH THIS EVENING. CAZ520-522-NVZ014-017-050800- /O.EXT.KVEF.WI.Y.0001.000000T0000Z-080105T0800Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 655 PM PST FRI JAN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR INYO COUNTY...ESMERALDA AND SOUTHERN AND CENTRAL NYE COUNTIES. SOUTHERLY WINDS CONTINUED TO BLOW BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH ACROSS THE ADVISORY AREA AS OF 7 PM THIS EVENING. SOME LOCATIONS IN THE OWENS VALLEY WERE STILL GUSTING OVER 50 MPH. THESE STRONG WINDS WILL ONLY VERY GRADUALLY DECREASE THROUGH THE REMAINDER OF THE EVENING AND ARE EXPECTED TO DROP BELOW ADVISORY LEVEL AROUND MIDNIGHT TONIGHT. PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS 15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN BERNARDINO AND INYO COUNTIES THIS EVENING ARE URGED TO USE CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO. $$
000 WWUS75 KVEF 050751 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1151 PM PST FRI JAN 4 2008 .A VERY STRONG PACIFIC STORM MOVING INTO THE AREA THIS EVENING AND OVERNIGHT WILL CONTINUE TO CREATE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS THROUGH THIS EVENING. CAZ520-522-NVZ014-017-051200- /O.EXT.KVEF.WI.Y.0001.000000T0000Z-080105T1200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 1151 PM PST FRI JAN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. MANY LOCATIONS WITHIN THE ADVISORY AREA CONTINUED TO REPORT WIND GUSTS OVER 40 MPH AS OF 1130 PM PST. THEREFORE THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM BY WHICH TIME WINDS SHOULD HAVE DROPPED BELOW ADVISORY CRITERIA. UNTIL THEN EXPECT SOUTHERLY WINDS GUSTING BETWEEN 40 AND 45 MPH. PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAY 395 IN INYO COUNTY AND HIGHWAY 95 IN NYE COUNTY ARE URGED TO USE CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO. $$
000 WWUS75 KVEF 051215 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 415 AM PST SAT JAN 5 2008 CAZ520-522-NVZ014-017-051315- /O.EXP.KVEF.WI.Y.0001.000000T0000Z-080105T1200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 415 AM PST SAT JAN 5 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR INYO COUNTY CALIFORNIA AND SOUTH CENTRAL NEVADA. GUSTY SOUTH TO SOUTHWEST WINDS OVERNIGHT HAD GENERALLY DECREASED TO LESS THAN 40 MPH ACROSS THE ADVISORY AREA EARLY THIS MORNING. BREEZY TO WINDY CONDITIONS WILL CONTINUE TODAY WITH SPEEDS BETWEEN 25 AND 35 MPH BUT WIDESPREAD WINDS ARE NO LONGER EXPECTED TO EXCEED ADVISORY THRESHOLDS. LOCAL AREAS IN CENTRAL NYE COUNTY WERE STILL GUSTING OVER 40 MPH AT 4 AM BUT WIND SPEEDS SHOULD DECREASE TO LESS THAN 35 MPH AT MOST SITES BY 7 AM. $$ JGA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 3, 8:55 PM PST, 6 hours 13 minutes earlier.
Area forecast discussion, Jan 3, 8:55 PM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
855 PM PST THU JAN 3 2008
.SYNOPSIS...A VERY STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE
SOUTHERN SIERRA TONIGHT AND EARLY FRIDAY AND THEN ACROSS THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT FRIDAY AND OVER THE WEEKEND.
THIS SYSTEM WILL BRING SNOW...HEAVY AT TIMES TO THE MOUNTAIN AREAS
WITH A CHANCE OF RAIN TO THE VALLEYS. LOCALLY GUSTY WINDS WILL ALSO
BE SEEN AS THIS SYSTEM CROSSES THE AREA.
&&
.UPDATE...DEWPOINTS REMAIN PRETTY LOW THIS EVENING AND SATELLITE AND
RADAR LOOPS INCIDATE SOME CLEARING AND MINIMAL RADAR RETURNS. 00Z
MODELS NOT GENERATING ANY PRECIPITATION TONIGHT EXCEPT FOR MAINLY
THE SIERRA. UPDATED FORECAST TO REMOVE PRECIPITATION CHANCES FROM
MANY ZONES AND FOR A LITTLE LESS CLOUD COVER. LOOKING AHEAD...MAY
HAVE TO DELAY SPREAD OF PRECIPITATION CHANCES OVER THE EASTERN CWA
FRIDAY WITH THE NEXT FORECAST PACKAGE ISSUED EARLY FRIDAY MORNING.
STILL LOOKS GOOD FOR HEAVY SNOW DEVELOPING IN THE SIERRA FRIDAY
AFTERNOON AND IN THE SPRING MOUNTAINS FRIDAY NIGHT INTO SATURDAY.
&&
.PREV DISCUSSION...320 PM PST THU JAN 3...SHORT TERM...FIRST IN A
SERIES OF STORMS HAS PUSHED INTO NORTHERN/CENTRAL CALIFORNIA BUT
LITTLE FURTHER EASTWARD EXPANSION EXPECTED UNTIL SECOND SYSTEM
SHIFTS INTO THE AREA OVERNIGHT AND EARLY FRIDAY. THIS SYSTEM THEN TO
BRING A WIDE VARIETY OF WEATHER TO THE CWA. 12Z AND 18Z MODEL RUNS
HAVE SLOWED THIS SYSTEM DOWN ONCE AGAIN...BUT OVERALL GENERAL
WEATHER SCENARIO HAS NOT CHANGED FROM PREVIOUS THINKING. INITIAL
THRUST OF SYSTEM TO MOVE INTO THE SOUTHERN SIERRA BY EARLY FRIDAY
MORNING...SNOW HEAVY AT TIMES AND GUSTY WINDS...THEN LASTING THROUGH
MUCH OF FRIDAY NIGHT. SOUTH SURFACE GRADIENTS AHEAD OF THE SYSTEM TO
KICK WINDS UP OVER THE WESTERN PORTION OF THE CWA BY LATE FRIDAY
MORNING WITH HIGH WIND CRITERIA POTENTIALLY BEING MET FRIDAY
AFTERNOON/NIGHT RESULTING IN A HIGH WIND WATCH. AS THE SYSTEM SHIFTS
EAST FRIDAY NIGHT/SATURDAY ...SURFACE WINDS WILL CONTINUE AHEAD OF
IT...BUT APPEARS THAT ONLY ADVISORY LEVEL WINDS AND WILL HOLD OFF ON
ISSUING ADVISORY AT THIS POINT. ANOTHER WIND CONCERN HOWEVER IS
POTENTIAL FOR DOWNSLOPE WINDS TONIGHT/EARLY FRIDAY ACROSS THE
SOUTHERN SIERRA. CURRENT VSBL SAT PICS SHOWING ROTOR OVER THE OWENS
VALLEY SO NOT OUT OF QUESTION THAT ROTOR MAY SURFACE...THUS WILL
MONITOR CLOSELY THIS EVENING/ OVERNIGHT. RAIN/SNOW TO SPREAD OVER
THE CWA LATE FRIDAY/SATURDAY WITH SNOW LIKELY OVER THE MOUNTAINS.
WINTER STORM WATCH REMAINS IN EFFECT FOR THE CLARK COUNTY MOUNTAINS.
CONSIDERABLE DIFFERENCE IN LOCATION OF HEAVIEST PRECIPITATION ACROSS
EASTERN NEVADA BETWEEN NAM/GFS WITH NAM TRENDING TOWARDS MORE
CENTRAL NYE/LINCOLN COUNTIES FRIDAY NIGHT WITH GFS SOUTHERN LINCOLN
COUNTY SOUTH. FOR NOW HAVE TRENDED FORECAST TOWARDS GFS AND ONCE
AGAIN WILL MONITOR TO SEE HOW THINGS DEVELOP. BY SATURDAY
NIGHT...SYSTEM SHIFTING TO THE EAST OF THE CWA...FOR MORE SHOWERY
PRECIPITATION SATURDAY NIGHT.
.LONG TERM...GFS AND ECMWF IN BETTER AGREEMENT WITH THE TROUGH
PASSAGE ON SUNDAY AFTERNOON AND SUNDAY NIGHT. ONLY MINOR DIFFERENCE
FROM THE PREVIOUS FORECAST IS THAT THE POOL OF COLDER AIR ALONG WITH
BROAD UPPER FORCING IS LOCATED FURTHER NORTH OF THE NORTHERN CWA.
THIS AREA STANDS TO SEE THE BEST SHOT OF PRECIPITATION WITH LOWER
AMOUNTS FURTHER SOUTH. DRIER NORTHWEST FLOW MONDAY AND TUESDAY AS A
RIDGE DEVELOPS OVER THE EASTERN PACIFIC. MODELS DEPICT ANOTHER
TROUGH PUSHING INTO THE REGION WEDNESDAY AFTERNOON AND EVENING WITH
ANOTHER GOOD SHOT OF PRECIPITATION FOR THE SOUTHERN SIERRA AND THE
NORTHERN AREAS OF THE CWA...ALTHOUGH WILL GO AHEAD AND LEAVE AT
LEAST A SLIGHT CHANCE OF PRECIPITATION FOR SOUTHERN AREAS. NORTHWEST
FLOW AGAIN DEVELOPS THURSDAY AND FRIDAY WITH DRIER CONDITIONS
EXPECTED.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS AND A MIX OF MID
AND HIGH LEVEL CLOUDS WILL PERSIST THROUGH FRIDAY MORNING WITH NO
SIGNIFICANT WEATHER EXPECTED. A STRONG PACIFIC STORM SYSTEM WILL
MOVE INTO THE AREA LATE FRIDAY AND PERSIST THROUGH SUNDAY. EXPECT
IMPACTS IN ALL APPROACH CORRIDORS FROM PERIODS OF STRONG SOUTHERLY
WINDS...LOW CLOUD CEILINGS AND RAINFALL.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHERLY WINDS AROUND 10 KTS WILL CONTINUE THROUGH
TONIGHT ALONG WITH A MIX OF MID AND HIGH LEVEL CLOUDS. MOD TO SVR
TURBULENCE WILL BE EXPERIENCED IN THE LEE OF THE SIERRA AS A STRONG
PACIFIC STORM SYSTEM APPROACHES THE AREA. THE STORM WILL IMPACT ALL
AREAS OF THE CWA AT SOME POINT FROM FRIDAY THROUGH MONDAY WITH
STRONG SOUTHERLY WINDS...LOW CLOUD CEILINGS AND RAIN/SNOW.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR ZONES 18 AND 19.
AZ...NONE.
CA...BLIZZARD WARNING FROM 10 AM FRIDAY TO 10 AM SATURDAY FOR ZONES
519 AND 521.
HIGH WIND WATCH FROM LATE FRIDAY MORNING THROUGH FRIDAY NIGHT
FOR ZONES 520...522...523>525
&&
HARRISON/JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 3, 4:31 AM PST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 431 AM PST THU JAN 3 2008 CAZ519-521-040800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 431 AM PST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR SNOW AND RAIN WILL INCREASE TONIGHT...ALONG WITH WINDS. A FEW INCHES OF SNOW MAY ACCUMULATE BY MORNING...AND WIND GUSTS COULD REACH 60 MPH AT THE HIGHEST ELEVATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A BLIZZARD WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. TWO TO FOUR FEET OF SNOW CAN BE EXPECTED ALONG WITH WIND GUSTS UP TO 80 MPH...CREATING EXTREMELY DANGEROUS CONDITIONS. AFTER A BRIEF LULL SATURDAY AFTERNOON AND EVENING...SNOW WILL PICK UP ONCE AGAIN SATURDAY NIGHT AS ANOTHER STORM SYSTEM MOVES THROUGH. THE WORST OF THE STORM WILL BE OVER ON SUNDAY...BUT SNOW SHOWERS WILL LINGER THROUGH MONDAY BEFORE FINALLY ENDING. SNOW TOTALS ARE EXPECTED TO BE SIMILAR TO THE JANUARY 7-10 2005 STORM...WHICH DUMPED 54 INCHES IN ASPENDELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FRIDAY THROUGH SUNDAY. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TODAY...ESPECIALLY SNOW OR STRONG WINDS. NVZ018-019-040800- SHEEP RANGE-SPRING MOUNTAINS- 431 AM PST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. SNOW AND WIND ARE EXPECTED TO INCREASE ABOVE 7000 FEET AROUND MIDNIGHT FRIDAY NIGHT...WITH A FOOT OR MORE OF SNOW POSSIBLE BY SATURDAY AFTERNOON. WIND GUSTS COULD ALSO REACH 50 MPH...RESULTING IN BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH SUNDAY AND MONDAY BEFORE FINALLY ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVER THE WEEKEND. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TODAY. AZZ001>003-036-CAZ520-522>527-NVZ014>017-020>022-040800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 431 AM PST THU JAN 3 2008 /531 AM MST THU JAN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC STORM SYSTEM WILL BRING GOOD CHANCES OF MOUNTAIN SNOW AND VALLEY RAIN FRIDAY THROUGH SUNDAY...ALONG WITH AREAS OF GUSTY WINDS. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH MONDAY BEFORE FINALLY ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TODAY. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:32 AM PST | Winter Storm Warning | VEF | Inyo | 54 hr |
Nearby
Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.